Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2015, 3:18 PM EDT for Randolph County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 17, 2015, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Randolph County, IN
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:45 PM EDT | HAIL 1 | Lynn, IN | RELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA WEBPAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS53 KIND 171918 SVRIND INC135-172000- /O.NEW.KIND.SV.W.0108.150717T1918Z-150717T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 318 PM EDT FRI JUL 17 2015 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 400 PM EDT * AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF WINCHESTER...OR 16 MILES NORTH OF RICHMOND...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... WINCHESTER AND LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4001 8481 4001 8507 4015 8506 4017 8481 TIME...MOT...LOC 1918Z 267DEG 14KT 4006 8497 HAIL...1.00IN WIND...<50MPH $$ 50
2 follow-up statements
215 WWUS53 KIND 171936 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT FRI JUL 17 2015 INC135-172000- /O.CON.KIND.SV.W.0108.000000T0000Z-150717T2000Z/ RANDOLPH IN- 336 PM EDT FRI JUL 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTHEASTERN RANDOLPH COUNTY... AT 336 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF FOUNTAIN CITY...OR 13 MILES WEST OF GREENVILLE...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LYNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4001 8481 4001 8507 4012 8504 4013 8481 TIME...MOT...LOC 1936Z 269DEG 14KT 4006 8487 HAIL...1.00IN WIND...<50MPH $$ 50
639
WWUS53 KIND 171957
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT FRI JUL 17 2015
INC135-172006-
/O.EXP.KIND.SV.W.0108.000000T0000Z-150717T2000Z/
RANDOLPH IN-
357 PM EDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
WILL EXPIRE AT 400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4001 8481 4001 8507 4012 8504 4013 8481
TIME...MOT...LOC 1956Z 267DEG 14KT 4006 8487
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:34 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 17, 1:34 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 134 PM EDT FRI JUL 17 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 AM EDT FRI JUL 17 2015 UPPER LEVEL RIDGING TO THE SOUTH WILL ALLOW WEAK DISTURBANCES TO PASS THROUGH THE REGION OVER THE NEXT SEVERAL DAYS...WITH A VERY WARM AND HUMID AIRMASS IN PLACE CONTRIBUTING TO BOTH THUNDERSTORM CHANCES AND SOME OF THE HOTTEST CONDITIONS OF THE SUMMER THUS FAR. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL INDIANA EACH DAY THROUGH THE WEEKEND. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1005 AM EDT FRI JUL 17 2015 .UPDATE...RADAR INDICATED WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE ACROSS OUR NORTH AND FEW OTHERS WERE OCCURRING OVER EASTERN MISSOURI. HRR INDICATES AREA IN BETWEEN MAY FILL IN SOME THIS AFTERNOON. RAISED POPS SLIGHTLY OVER NORTHERN SECTIONS THIS AFTERNOON...OTHERWISE CURRENT FORECAST SEEMS OK. ALSO TWEAKED DOWN TEMPERATURES SLIGHTLY SOME AREAS. PREVIOUS NEAR TERM DISCUSSION FOLLOWS... LOW POPS WILL BE REQUIRED TODAY...ESPECIALLY ACROSS THE NORTH...AS OVERNIGHT CONVECTION PASSES TO THE NORTH AND POTENTIAL ADDITIONAL DEVELOPMENT OCCURS LATER TODAY ALONG REMNANT BOUNDARIES FROM PRIOR STORMS. CANNOT JUSTIFY MORE THAN A 20 TO 40 POP ACROSS THE AREA LACKING SIGNIFICANT UPPER LEVEL SUPPORT. CONSENSUS TEMPERATURES APPEARED A BIT TOO COOL BASED ON 850 TEMPS AND LOW LEVEL THICKNESSES. ALTHOUGH WE HAVE BEEN QUITE WET LATELY...THIS HAS NOT HAMPERED WARMING TO THE DEGREE ONE MIGHT EXPECT. WILL GO WITH HIGHS IN THE UPPER 80S TO LOW 90S...WHICH WILL GENERATE HEAT INDEX VALUES IN THE MID 90S TO LOW 100S ACROSS THE AREA. THIS IS BELOW HEAT INDEX CRITERIA...BUT WILL HIGHLIGHT THE WARMTH IN VARIOUS PRODUCTS...ESPECIALLY AS THE SEASON THUS FAR HAS BEEN FAIRLY MILD. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 353 AM EDT FRI JUL 17 2015 ADDITIONAL LOW STORM CHANCES WILL BE REQUIRED THROUGH SATURDAY NIGHT AS WEAK DISTURBANCES ROUND THE UPPER LEVEL RIDGE AND POSSIBLY IMPACT THE AREA. A FRONTAL SYSTEM WILL APPROACH FROM THE NORTHWEST SUNDAY INTO SUNDAY NIGHT...AND MORE ROBUST STORM CHANCES WILL BE REQUIRED THEN...AND A BIT MORE ORGANIZED CONVECTION MAY BE POSSIBLE. HEAT HOWEVER APPEARS TO BE THE MAIN THREAT AT THIS POINT...ESPECIALLY THROUGH THE WEEKEND. CONSENSUS NUMBERS APPEAR TOO COOL THROUGH THE WEEKEND AND HAVE BUMPED THEM UP A BIT EACH DAY. HEAT INDEX VALUES APPEAR LIKELY TO PUSH THE 105 DEGREE ADVISORY CRITERIA ACROSS PORTIONS OF THE AREA SATURDAY...AND PERHAPS SUNDAY AS WELL. WILL DEFER ON ADVISORY FOR NOW AND CONTINUE TO HIGHLIGHT IN OTHER PRODUCTS. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 314 AM EDT FRI JUL 17 2015 AFTER THE HOT WEEKEND UPCOMING...THE RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS EARLY NEXT WEEK. THIS WILL ENABLE NORTHWEST FLOW TO RESUME OVER THE OHIO VALLEY...WITH A COLD FRONT MOVING SOUTH THROUGH THE REGION. WILL CARRY HIGHEST POPS ON MONDAY OVER SOUTHERN COUNTIES...THEN MAINTAIN LOWER POPS THROUGH MIDWEEK AS THE BOUNDARY GETS HUNG UP AGAINST THE FLANK OF THE RIDGE OVER THE TENNESSEE VALLEY. BEYOND THIS POINT...THE RIDGE WILL EXPAND BACK EAST INTO THE OHIO AND TENNESSEE VALLEYS AS AN UPPER TROUGH NEAR JAMES BAY MOVES AWAY TO THE EAST AND ALLOWS HEIGHTS ALOFT TO RISE ONCE AGAIN. 850MB TEMPS CLIMB BACK UP TO 20-21C BY THURSDAY WITH HIGH TEMPS INTO THE LOWER 90S FOR MUCH OF THE AREA. CANNOT ENTIRELY RULE OUT ISOLATED CONVECTION WEDNESDAY AND THURSDAY...BUT CHANCES APPEAR LOW ENOUGH AT THIS POINT TO KEEP MENTION OUT OF THE FORECAST. && .AVIATION /DISCUSSION FOR THE 171800Z TAF ISSUANCE/... ISSUED AT 125 PM EDT FRI JUL 17 2015 PRIMARILY VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD ASIDE FROM SOME MVFR VISIBILITIES AT A FEW OF THE OUTLYING TAF SITES LATE TONIGHT INTO EARLY SATURDAY MORNING. A THIN BOUNDARY OF SCATTERED SHOWERS AND THUNDERSTORM BASICALLY REMAINING NORTH OF THE TAF SITES...EXCEPT FOR LAF WHERE MOST OF THE ACTIVITY REMAINS TO THE SOUTH. BASED ON RADAR TRENDS LEFT IN ONLY VCTS AND A CB GROUP FOR A BRIEF PERIOD LATE THIS AFTERNOON FOR LAF AND NO MENTION OF SHOWERS OR THUNDER IN ANY OF THE OTHER TAF SITES. FOR TONIGHT WEAK HIGH PRESSURE WITH SLIGHTLY DRIER AIR WILL EXPAND INTO CENTRAL INDIANA...WITH SKIES BECOMING MOSTLY CLEAR. COULD SEE SOME MVFR FOG AT A FEW OF THE OUTLYING TAF SITES MAINLY AFTER MIDNIGHT WHICH WAS INDICATED IN THE TAFS. IND NOT EXPECTED TO BE IMPACTED BY THIS AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD/JH SHORT TERM...NIELD LONG TERM...RYAN AVIATION...SMF
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 623 AM EDT FRI JUL 17 2015 INZ021-028>031-035>049-051>057-060>065-067>072-181030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 623 AM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. CONDITIONS WILL BE HOT THIS AFTERNOON. HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL. HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING. DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO THUNDERSTORM CHANCES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY. DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 17, 1:42 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
142 PM EDT FRI JUL 17 2015
INZ037>039-171830-
HAMILTON IN-TIPTON IN-BOONE IN-
142 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...NORTHERN
HAMILTON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 230 PM EDT...
AT 139 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF LEBANON...OR 13 MILES SOUTHEAST OF FRANKFORT...
MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NOBLESVILLE...WESTFIELD...CICERO...SHERIDAN...ARCADIA...ATLANTA AND
MORSE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
&&
LAT...LON 4006 8586 4006 8645 4018 8646 4018 8624
4021 8624 4026 8588
TIME...MOT...LOC 1739Z 266DEG 30KT 4015 8632
SMFSpecial weather statement, Jul 17, 1:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
158 PM EDT FRI JUL 17 2015
INZ036-037-171830-
MONTGOMERY IN-BOONE IN-
158 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE AND CENTRAL
MONTGOMERY COUNTIES UNTIL 230 PM EDT...
AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...THORNTOWN...LADOGA...JAMESTOWN...DARLINGTON...NEW
MARKET...ADVANCE AND NEW ROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4018 8660 3992 8660 3992 8669 3991 8670
3992 8703 4013 8702 4018 8669
TIME...MOT...LOC 1757Z 271DEG 20KT 4001 8693
50Special weather statement, Jul 17, 2:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EDT FRI JUL 17 2015 INZ021-029-030-171845- CLINTON IN-TIPPECANOE IN-CARROLL IN- 221 PM EDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL... NORTHWESTERN CLINTON AND CENTRAL TIPPECANOE COUNTIES UNTIL 245 PM EDT... AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAFAYETTE...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...WEST LAFAYETTE...ROSSVILLE...SHADELAND...DAYTON...BATTLE GROUND...MULBERRY AND PURDUE UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4056 8660 4030 8660 4029 8697 4056 8700 TIME...MOT...LOC 1821Z 262DEG 19KT 4040 8689 50
Special weather statement, Jul 17, 2:28 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 228 PM EDT FRI JUL 17 2015 INZ042-171915- RANDOLPH IN- 228 PM EDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL 315 PM EDT... AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WINCHESTER...OR 17 MILES EAST OF MUNCIE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINCHESTER...UNION CITY...FARMLAND...LYNN AND MODOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4001 8481 4001 8516 4018 8518 4024 8481 TIME...MOT...LOC 1828Z 266DEG 15KT 4010 8508 50
Special weather statement, Jul 17, 2:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 232 PM EDT FRI JUL 17 2015 INZ039-171915- HAMILTON IN- 232 PM EDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 315 PM EDT... AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NOBLESVILLE...OR 19 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARMEL...FISHERS...NOBLESVILLE...WESTFIELD...CICERO...FORTVILLE AND MORSE RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3993 8586 3996 8616 4014 8614 4014 8586 TIME...MOT...LOC 1832Z 275DEG 15KT 4005 8606 50
Special weather statement, Jul 17, 2:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 17 2015
INZ036-037-046-171930-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-
251 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN HENDRICKS COUNTIES UNTIL 330 PM EDT...
AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...NORTH SALEM...ADVANCE AND NEW
ROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4002 8690 4005 8653 3986 8656 3986 8669
3987 8669 3987 8689
TIME...MOT...LOC 1851Z 268DEG 15KT 3994 8680
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:42 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Jul 17, 1:58 PM EDT | Special Weather Statement | IND | Montgomery | 32 min |
| Jul 17, 2:21 PM EDT | Special Weather Statement | IND | Tippecanoe | 24 min |
| Jul 17, 2:28 PM EDT | Special Weather Statement | IND | Randolph | 47 min |
| Jul 17, 2:32 PM EDT | Special Weather Statement | IND | Hamilton | 43 min |
| Jul 17, 2:51 PM EDT | Special Weather Statement | IND | Montgomery | 39 min |
| Jul 17, 3:31 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 44 min |
| Jul 17, 3:47 PM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 27 hr |
| Jul 17, 3:55 PM EDT | Special Weather Statement | IND | Hancock | 35 min |
| Jul 17, 3:59 PM EDT | Special Weather Statement | IND | Tippecanoe | 46 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | IND | Marion | 45 min |
| Jul 17, 4:23 PM EDT | Flash Flood Warning | IND | Hendricks, Marion, Montgomery, Putnam | 5 hr |
| Jul 17, 4:29 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 31 min |
| Jul 17, 4:33 PM EDT | Tornado Warning | IND | Clinton, Tippecanoe | 27 min |
| Jul 17, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 32 min |
| Jul 17, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 46 min |
| Jul 17, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 30 min |
| Jul 17, 5:35 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 25 min |
| Jul 17, 5:38 PM EDT | Flash Flood Warning | IND | Clinton, Tippecanoe | 4 hr |
| Jul 17, 5:55 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Montgomery | 3 hr |
| Jul 17, 5:58 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 32 min |
| Jul 17, 5:59 PM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Morgan, Shelby | 3 hr |
| Jul 17, 7:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.